Q. Shall I go for testosterone injection to treat my erectile dysfunction problem?

Answered by
Dr. Saurabh S Pandya
and medically reviewed by Dr. Nithila A
Published on Sep 24, 2019 and last reviewed on: Sep 28, 2019

Hello doctor,

I am 35-year-old male weight 136 kgs and height 6 ft 1". My blood sugar is 160, HbA1c is 7.2. Testosterone is 153, free testosterone is 3.2. I am undergoing treatment for depression for which my medications are Qutipin 50 mg at night and Arip Mt 10 mg bd. I have consulted a sexologist for my sexual problems after my marriage six months ago. I am facing erection issues. My doctor was giving me medications to treat my dysfunction. But post my blood test reports he suggested me to take Testosterone injections 250 mg for six months.

Shall I go for injections? Will it have any adverse impact on my body. Like baldness or growth of male breast or for that matter any impact. Will my sexual dysfunction be treated with Testosterone injections. Please help as I do not know what to do.

#

Hello,

Welcome to icliniq.com.

Erectile dysfunction, in your case, could be due to depression itself, due to medications, or low testosterone levels, or diabetes.

1. Are you diabetic?

2. When did erection problems start? Was it related to an episode of depression, or was it after starting medicines?

3. Is there a problem with sexual desire? Did you take medicines for this? What effect did they have?

4. Is the problem only when you are with your partner? Do you masturbate?

5. I would suggest Testosterone undecanoate depot 1g injections every three months if at all, we narrow down the cause of sexual dysfunction to low testosterone levels. Alternatively, you can try testosterone gel, applied once daily over skin to let dry. By this method, you can know if it works and if it does not help, you can stop using it. Using testosterone, some people may get mood changes, anger, high hemoglobin levels, etc. but benefits are improved sexual function, weight loss, increased muscle mass and agility, reduced blood sugars, improvement in sleep problems, etc. You can answer the above questions, and I can help you better after that.

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


I am suffering from erectile dysfunction and under L-Arginine. Please solve my problem.

Query: Hello doctor, I am suffering from erectile dysfunction. Early morning sex power is also very low. There is a quick immature erection. The genital part does not stand properly. Right now, I am taking 1000 mg L-Arginine once daily. Can you please solve my problem?  Read Full >>


Dr. Parth R Goswami
Family Physician, General Practitioner, Hematologist, Pathologist

Answer: Hello, Welcome to the icliniq.com. For your erectile dysfunction problem, you have to rule out organic cause like thickening of an artery supplying penis due to fat deposition. It is called atherosclerosis thickening of the artery. For that color Doppler ultrasound, penile angiography can be done....  Read Full

Is erectile dysfunction related to my thyroid disease?

Query: Hello doctor, I am a 72-year-old male with a height of 5 feet 6 inches and a weight of 78 kg. I have been on Eltroxin 100 mcg and Amloz 5 mg for two years for hypothyroidism. I am feeling fatigued and have an intense appetite. I have lost fertility for the last one year. My ESR value is 41. I also ...  Read Full >>


Dr. Naresh Kumar Monigari
Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. I had gone through all the details and reports (attachment removed to protect patient identity). The TSH (thyroid-stimulating hormone) report is not available. So kindly review the TSH report again. Coming to ESR (erythrocyte sedimentation rate) at 41, it need not ...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask an Urologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.